MAUDE Adverse Event Report: SYNTHES GMBH DRILLSL 4; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH DRILLSL 4; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 395.922
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan 4as follows: it was reported that on (b)(6) 2023, the patient underwent the external fixation surgery for distal part of upper wrist with the products in question.This is a report of an event in which a cell drill f4-125mm became stuck in the sleeve and could not advance.In this surgery, two other f2.5/4.0 and one f3.0/4.0 were used, but they could be used without interference in the sleeve.Because the product in question was one of the last, the surgeon inserted the cell drill without using a sleeve.Sales confirmed that the cell drill was interfering with the sleeve by looking at the actual products.The surgeon commented that the sleeve itself is made tight, so it might be better to use it more carefully to avoid slanting when using the narrower sizes.The same event occurred six months ago.No further information is available.Concomitant device reported: seldrill-schanzscr ø4/2.5 l80/20 ti (part# 494.769s; lot# 619p075; quantity: 1), seldrill-schanzscr ø4/2.5 l80/20 ti (part# 494.769s; lot# 660p588; quantity: 1), seldrill-schanzscr ø4/3 l100/20 ti (part# 494.772s; lot# 9l63185; quantity: 1).This report is for one (1) drillsl 4 this is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that drillsl 4 had no signs of damage.A dimensional inspection was performed for the drillsl 4 and met specifications.A functional test was unable to be performed due to the mating device not being returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the drillsl 4 would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: yes.Dimensional inspection: drawing: se_086171 rev h feature: sleeve internal diameter specification: 4 +/-0.05 mm measured dimension: 4.02 mm device used: mitutoyo digimatic caliper a20276546 id# cd78619.Device history review: part number: 395.922, lot number: 733p946, manufacturing site: haegendorf, release to warehouse date: 31.03.2022.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILLSL 4
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16532213
Report Number8030965-2023-03112
Device Sequence Number14981692
Product Code LXH
UDI-Device Identifier07611819739062
UDI-Public(01)07611819739062
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number395.922
Device Lot Number733P946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SELDRILL-SCHANZSCR Ø4 L125/40 TI; SELDRILL-SCHANZSCR Ø4/2.5 L80/20 TI; SELDRILL-SCHANZSCR Ø4/2.5 L80/20 TI; SELDRILL-SCHANZSCR Ø4/3 L100/20 TI
Patient SexUnknown